Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 16, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 10, 2002, 6:42 PM EDT for Pierce County, Wayne County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 10, 2002, 6:42 PM EDT (22:42 UTC)
- Expired
- May 10, 2002, 7:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Pierce County, GA, Wayne County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:50 PM EDT | Thunderstorm Wind | Screvan, GA | Two large Live Oak trees down and several Pines. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 102242 SVRJAX GAC229-305-102315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 641 PM EDT FRI MAY 10 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PIERCE COUNTY IN SOUTHEAST GEORGIA SOUTHWESTERN WAYNE COUNTY IN SOUTHEAST GEORGIA * UNTIL 715 PM EDT * AT 641 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 5 MILES WEST OF SCREVEN...OR ABOUT 6 MILES NORTHEAST OF PATTERSON...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PATTERSON AT 650 PM EDT. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. $$ LAT...LON 3142 8225 3129 8220 3141 8187 3156 8196 BROYLES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:06 PM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, May 10, 2:06 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
206 PM EDT FRI MAY 10 2002
PUBLIC...
VISIBLE IMAGERY SHOWING WIDESPREAD FAIR-WEATHER CU ACROSS CWA...
EXCEPT FOR LOCATIONS IN PROXIMITY OF OKEFENOKEE NWR WILDFIRE. GULF
AND ATLANTIC SEA BREEZES WERE FORMING. A SHEARED VORT MAX WAS EDGING
SOUTH OVER FLORIDA COUNTIES...PROVIDING THIN CIRRUS SHIELD.
APPEARS BEST CHANCE FOR RAIN THROUGH THE WEEKEND WILL OCCUR THIS
AFTERNOON/EVENING AS TEMPS ALOFT HAVE COOLED. FLY-IN-THE OINTMENT
WILL BE PESKY H7 HIGH OVER CWA THAT SIMPLY WONT GO AWAY. ONCE
AGAIN...IT APPEARS INLAND SOUTHEAST GEORGIA WILL BE AREA TO WATCH
FOR SHOWER/THUNDERSTORM ACTIVITY AS SEA-BREEZES COLLIDE LATER THIS
AFTERNOON WITH PWATS TOPPING NEAR 1.5 INCHES. WILL CONTINUE 20
PERCENT POPS FOR THIS AREA...WITH ZERO POPS ELSEWHERE.
AS ADVERTISED...UNSEASONABLY WARM AND DRY WEATHER PATTERN WILL
CONTINUE THROUGH THE WEEKEND WITH MAINLY AFTERNOON CLOUDS. WILL
CONTINUE SMOKEY WORDING FOR AFFECTED COUNTIES.
EXTENDED...
NEXT FRONT WILL MOVE THRU THE CWA ON TUESDAY WITH SOME PRECIP
HOPEFULLY. EXPECT TEMPS TO DROP 5-10 DEG. DRIER WEATHER IN STORE BY
WEDNESDAY WITH TEMPS SLOWLY CLIMBING.
MARINE...
NO HIGHLIGHTS. SOUTH WINDS AT NIGHT BECOME SE EACH AFTN. WINDS WILL
GENERALLY BE LESS THAN 15 KT UNTIL FRONT APPROACHES LATE MONDAY.
RECORD HIGHS...
TODAY
AMG 93 (1955)
SSI 92 (1952)
JAX 93 (1899)
SGJ 93 (1963)
GNV 95 (1962)
OCF 99 (1975)
PRELIM...
AMG BB 068/091 068/090 068 16200
SSI BB 073/084 073/085 072 16000
JAX BB 070/089 068/089 069 16000
SGJ BB 070/085 071/086 071 16000
GNV BB 066/092 067/093 068 16000
OCF BB 068/093 068/093 068 16000=
.JAX...
.GA...NONE.
.FL...NONE.
ZAPPEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:16 PM EDT | Severe Thunderstorm Warning | JAX | Pierce | 44 min |
| May 10, 7:47 PM EDT | Severe Thunderstorm Warning | JAX | Ware | 43 min |
| May 10, 7:56 PM EDT | Severe Thunderstorm Warning | JAX | Brantley | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.